Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Mar 22, 2005, 11:20 AM PST for Santa Barbara County, California. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 11:20 AM PST (19:20 UTC)
- Expired
- Mar 22, 2005, 12:30 PM PST
- In force
- 70 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Santa Barbara County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 221923
FFWLOX
CAC083-222030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1120 AM PST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA...SPECIFICALLY
IN AND AROUND THE GAVIOTA BURN AREA.
* UNTIL 1230 PM PST
* AT 1115 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE GAVIOTA BURN AREA WITH RAINFALL RATES OVER
THREE QUARTERS OF AN INCH PER HOUR.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE ONE INCH WILL BE POSSIBLE
IN AND AROUND THE GAVIOTA BURN AREA THROUGH 1230 PM. THIS RAINFALL
WILL LIKELY CAUSE ADDITIONAL FLOODING...AND POSSIBLE MUD AND DEBRIS
FLOWS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3449 12024 3447 12025 3447 12018 3447 12014
3451 12015
$$
SIRARD2 follow-up statements
000
WGUS76 KLOX 221952
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1153 AM PST TUE MAR 22 2005
CAC083-222030-
SANTA BARBARA CA-
1153 AM PST TUE MAR 22 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM PST FOR SOUTHERN
SANTA BARBARA COUNTY...SPECIFICALLY IN AND AROUND THE GAVIOTA BURN
AREA...
AT 1150 AM PST...DOPPLER WEATHER RADAR INDICATED ADDITIONAL MODERATE
TO HEAVY RAIN MOVING INTO THE GAVIOTA BURN AREA. RAINFALL RATES IN
AND AROUND THE BURN AREA WERE OVER THREE QUARTERS OF AN INCH PER
HOUR.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. IN ADDITION TO FLOODING...MUD AND DEBRIS FLOWS WILL BE
POSSIBLE.
LAT...LON 3449 12024 3447 12025 3447 12018 3447 12014
3451 12015
$$
SIRARD000 WGUS76 KLOX 222041 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 1235 PM PST TUE MAR 22 2005 CAC083-222105- SANTA BARBARA CA- 1235 PM PST TUE MAR 22 2005 ...FLASH FLOOD WARNING FOR SOUTHERN SANTA BARBARA COUNTY HAS EXPIRED... AS 1230 PM PST...DOPPLER WEATHER RADAR INDICATED THE MODERATE TO HEAVY RAIN THAT WAS OVER THE GAVIOTA BURN AREA HAD MOVED OUT OF THE REGION. LIGHT RAIN WILL CONTINUE OVER THIS AREA THIS AFTERNOON... ALTHOUGH THERE IS THE POSSIBILITY THAT MODERATE TO HEAVY RAIN MAY AGAIN PUSH INTO THIS REGION. THE THREAT OF MORE SIGNIFICANT RAINFALL MEANS THERE IS THE POSSIBILITY OF ADDITIONAL FLOODING...AND A POTENTIAL FOR MUD AND DEBRIS FLOWS IN AND AROUND THE GAVIOTA BURN AREA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER STATEMENTS OR WARNINGS. LAT...LON 3449 12024 3447 12025 3447 12018 3447 12014 3451 12015 $$ SIRARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 4:00 AM PST, 7 hours 20 minutes earlier.
Area forecast discussion, Mar 22, 4:00 AM PST, 7 hours 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PST TUE MAR 22 2005 .SHORT TERM... FAST MOVING WEST FLOW PATTERN WILL BRING UNSETTLED WEATHER THROUGH THURSDAY. RAIN CURRENTLY OVER THE CENTRAL COAST WILL MOVE THROUGH L.A. COUNTY THIS AFTERNOON. A SECOND SHOT OF ENERGY WILL MOVE IN LATE THIS AFTERNOON OVER THE CENTRAL CAOST AND WILL WORK ITS WAY THROUGH THE DISTRICT OVERNIGHT. MOIST CYCLONIC FLOW WILL PREVAIL WEDNESDAY WITH NOTHING TO FOCUS ANYTHING SO LOOK FOR CLOUDY SKIES AND SOME SHOWERS BUT NOTHING TOO IMPRESSIVE. A NEW IMPULSE IS FORECAST INTO THE AREA THURSDAY BUT RIGHT NOW MDLS THINK THE BULK OF THE ENERGY WILL BE SOUTH OF L.A. COUNTY. BUT MDLS CANT REALY FORECAST THIS KIND OF THING WITH ANY SORT OF ACCURACY SO STILL A CHANCE IT GOOD HIT FURTHER NORTH. REFLECTED THIS WITH HIGHER POPS. NOTHING TOO IMPRESSIVE IN TERMS OF RAINFALL AMOUNTS A HALF INCH SHOULD BE THE NORM THROUGH WEDNESDAY WITH LOCALLY HIGHER AMOUNTS. GOOD WEST LOW LEVEL FLOW WEDNESDAY WILL CREATE 20 TO 30 MPH WINDS MOST COASTAL AREAS AS WELL AS MTNS AND DESERTS. TEMPS AS ONE MIGHT EXPECT WITH THE RAIN AND CLOUDS WILL BE ON THE COOL SIDE. .LONG TERM... SOME LOW POPS FRIDAY TO ACCOUNT FOR TIMING DIFFERENCES BUT FLOW IS NW AND DRIER BY THEN SO REALLY NOT EXPECTING MUCH IF ANYTHING. NICE RIDGE POPS UP OVE THE WEEK END AND THE SUN SHOULD COME OUT AND THINGS SHOULD WARM UP. MDLS INCONSISTENT WITH EARLY NEXT WEEKS FORECAST. WITH SOME THINKING RAIN AND OTHERS NOT. MONDAY DOES LOOK OK AND KEPT THINGS MOSTLY CLEAR. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && RORKE
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.